Alert archive / California / Tornado Warnings in 2007
Tornado Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this tornado warning at Sep 1, 2007, 4:09 PM PDT for Kern County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2007, 4:09 PM PDT (23:09 UTC)
- Expired
- Sep 1, 2007, 4:45 PM PDT
- In force
- 36 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS56 KHNX 012311 TORHNX CAC029-012345- /O.NEW.KHNX.TO.W.0001.070901T2309Z-070901T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 409 PM PDT SAT SEP 1 2007 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 445 PM PDT * AT 400 PM PDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 9 MILES SOUTHWEST OF MOJAVE...OR ABOUT 21 MILES NORTH OF LANCASTER...MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TRAINED WEATHER SPOTTER HAS REPORTED A TORNADO NEAR THE INTERSETION OF ROSAMOND ROAD AND SIERRA HIGHWAY. A FUNNEL CLOUD WAS ALSO REPORTED BY KERN COUNTY FIRE DEPARTMENT IN THE SAME AREA. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3522 11819 3507 11799 3488 11826 3500 11842 TIME...MOT...LOC 2309Z 225DEG 20KT 3501 11826 $$ JDB
1 follow-up statement
000 WWUS56 KHNX 012334 SVSHNX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 427 PM PDT SAT SEP 1 2007 CAC029-012345- /O.CON.KHNX.TO.W.0001.000000T0000Z-070901T2345Z/ KERN CA- 427 PM PDT SAT SEP 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR SOUTH CENTRAL KERN COUNTY... AT 420 PM PDT...LOCAL TRAINED SPOTTERS REPORTED A TORNADO NEAR THE INTERSECTION OF SIERRA HIGHWAY AND ROSAMOND ROAD. THE LATEST REPORT INDICATED THAT THE TORNADO IS NEAR AVE A AND BETWEEN 40TH AND 50TH STREET ON THE WEST SIDE OF HIGHWAY 14 AND IS MOVING TO THE EAST AT AROUND 20 MPH. LARGE HAIL AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3522 11819 3507 11799 3488 11826 3500 11842 TIME...MOT...LOC 2327Z 225DEG 20KT 3508 11817 $$ JDB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this tornado warning went out at Sep 1, 2:47 PM PDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 1, 2:47 PM PDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 247 PM PDT SAT SEP 1 2007 .DISCUSSION...CLOUDS CONTINUE BUILDING OVER THE HIGHER ELEVATIONS AS CONVECTION FLAIRS UP AGAIN THIS AFTERNOON. YET...WITH THE FLOW ALOFT MORE WESTERLY TODAY...WILL KEEP CONVECTION CONFINED TO THE MOUNTAINS AND POSSIBLY THE DESERTS. WILL MAINTAIN PRECIP POTENTIAL AT SLIGHT CHANCE LEVELS AS INSTABILITY REMAINS WEAK THIS AFTERNOON. HOWEVER...AS MODELS MAINTAIN HIGHER LAYER PRECIPITABLE WATER VALUES OVER THE SOUTHERN SECTIONS OF THE DISTRICT...CAN NOT RULE OUT POSSIBLE THUNDERSTORMS. CURRENT 24 HOUR TREND STILL SHOWING VERY LITTLE CHANGE IN TEMPERATURES WITH DEW POINTS RUNNING SLIGHTLY LOWER. AT THE 850MB LEVEL...TEMPERATURES ARE EXPECTED TO REACH THE 25-27 DEC-C RANGE ON SUNDAY. THIS WILL TRANSLATE IN SURFACE READINGS ONCE AGAIN REACHING THE 100 TO 108 DEG-F RANGE. YET...DEW POINTS ALONG WITH TEMPERATURES ARE JUST MAKING THE RANGE OF PRODUCING HEAT ADVISORY CRITERIA INDICES. THEREFORE...WILL MAINTAIN THE HEAT ADVISORY FOR TONIGHT AND INTO SUNDAY. AFTER SUNDAY...MODELS PROG A WEAK TROF WILL APPROACH THE PACIFIC NORTHWEST. CURRENT TIMING AS THE TROF AXIS OVER THE REGION ON TUESDAY. THIS TROF IS PROGGED TO BE PROGRESSIVE AND WILL PASS QUICKLY INTO THE ROCKIES BY WEDNESDAY. YET...MAY SEE A GRADUAL COOL DOWN /SLIGHT/ EARLY NEXT WEEK. THE FLOW BECOMES MORE NORTHWESTERLY BEHIND THE TROF WHICH MAY KEEP THE DISTRICT COOLER THROUGH THE REST OF THE WEEK. IN ADDITION...THE NORTHWEST FLOW ALOFT WILL MAINTAIN A DRY FORECAST AFTER TROF PASSAGE. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL MOUNTAIN OBSCURATIONS ACROSS THE SOUTHERN SIERRA NEVADA THROUGH 05Z SUNDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THROUGH 00Z MONDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES...NONE && .HNX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 7 PM PDT SUNDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS /CAZ089>094/. && PUBLIC...MOLINA AVN/FW...DCH WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 1, 6:01 AM PDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 601 AM PDT SAT SEP 1 2007 CAZ089>094-021315- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 601 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR TODAY FROM 2 PM UNTIL 7 PM. PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY CONTINUES FOR SUNDAY FROM 2 PM UNTIL 7 PM. PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/ FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD JEB
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:52 PM PDT | Flash Flood Warning | HNX | Kern | 83 min |
| Aug 31, 6:24 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 36 min |
| Sep 1, 4:43 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
| Sep 1, 4:44 PM PDT | Tornado Warning | HNX | Kern | 31 min |
Nearby
Tornado Warnings in California, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.